Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 25, 2018, 3:07 AM MDT. It took effect at Mar 25, 2018, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 3:07 AM MDT (09:07 UTC)
- In effect from
- Mar 25, 2018, 12:00 PM MDT
- Expired
- Mar 25, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
078 WWUS75 KABQ 250907 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 307 AM MDT Sun Mar 25 2018 ...STRONG WINDS OVER THE SOUTH CENTRAL MOUNTAINS TODAY... .A storm in the Pacific Northwest will move slowly east today. Strong southwest winds aloft ahead of the storm will mix down to the surface this afternoon and early evening, creating very windy conditions over the South Central Mountains, including the northern Guadalupe Mountains in Southwest Chaves County. NMZ526-540-251800- /O.NEW.KABQ.WI.Y.0020.180325T1800Z-180326T0100Z/ South Central Mountains-Southwest Chaves County- 307 AM MDT Sun Mar 25 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 7 PM MDT this evening. * LOCATION...The South Central Mountains including the Capitan, Northern Sacramento and Northern Guadalupe Mountains in Southwest Chaves County. * WINDS...Southwest 25 mph to 35 mph with gusts to 45 mph. * TIMING...Winds will increase this morning, peak during the afternoon, then gradually diminish early this evening. * VISIBILITY...Spotty blowing dust may briefly reduce visibility to 3 to 5 miles. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should exercise extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
950 WWUS75 KABQ 251914 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 114 PM MDT Sun Mar 25 2018 ...STRONG WINDS OVER THE SOUTH CENTRAL MOUNTAINS TODAY... .A storm in the Pacific Northwest will move slowly east today. Strong southwest winds aloft ahead of the storm will mix down to the surface this afternoon and early evening, creating very windy conditions over the South Central Mountains, including the northern Guadalupe Mountains in Southwest Chaves County. NMZ526-540-260100- /O.CON.KABQ.WI.Y.0020.000000T0000Z-180326T0100Z/ South Central Mountains-Southwest Chaves County- 114 PM MDT Sun Mar 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...The South Central Mountains including the Capitan, Northern Sacramento and Northern Guadalupe Mountains in Southwest Chaves County. * WINDS...Southwest 25 mph to 35 mph with gusts to 45 mph. * TIMING...Winds will peak during the afternoon, then gradually diminish early this evening. * VISIBILITY...Spotty blowing dust may briefly reduce visibility to 3 to 5 miles. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should exercise extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
299 WWUS75 KABQ 260038 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 638 PM MDT Sun Mar 25 2018 NMZ526-540-260145- /O.EXP.KABQ.WI.Y.0020.000000T0000Z-180326T0100Z/ South Central Mountains-Southwest Chaves County- 638 PM MDT Sun Mar 25 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds are beginning to decrease in speed, and will continue on this trend through and after sunset. Therefore, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 24, 11:38 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 24, 11:38 PM MDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1138 PM MDT Sat Mar 24 2018 .AVIATION... 06Z TAF CYCLE Showers departing the eastern plains and will be gone by 08Z. Not much rain, but gusty outflow winds still possible at KTCC til 07Z. A windier day taking shape this afternoon and early evening. Occasional gusts of 25 to 35 knot will be common, especially along and east of the central mountain chain of New Mexico. && .PREV DISCUSSION...357 PM MDT Sat Mar 24 2018... .SYNOPSIS... A weak upper level disturbance will move across the south central highlands and southeast plains this evening, and isolated showers and a few thunderstorms will form in that area. Southwest flow will predominate Sunday with above normal temperatures. Breezy southwest winds and low humidity will produce critical fire weather conditions for the Middle Rio Grande Valley and areas along and east of the central mountains Sunday. A large storm system will move into Arizona Sunday night and move eastward to west Texas by Thursday morning. This storm will bring light to moderate rain and snow to western and northern New Mexico Monday night and to all of northern and central New Mexico Tuesday into Wednesday. A backdoor cold front will cross New Mexico Tuesday, and a second backdoor cold front will move into the eastern plains Thursday. Cooler than normal temperatures are expected Tuesday through Thursday. A dry and milder west flow aloft will set up Friday and Saturday, allowing temperatures to return to near normal to slightly above normal. && .DISCUSSION... A compact H5 vort max in northwest Mexico early this afternoon will move rapidly northeastward across far southwest NM by 00Z and across south central NM at 03Z. Scattered cumulus buildups have already developed ahead of the approaching vort max in south central NM early this afternoon, and surface dewpoints currently in the 20s and 30s across southern NM are projected to increase into the 40s this evening. This increase in low level moisture will be accompanied by increasing instability. The NAM shows CAPE values across south central and southeastern NM increasing to between 200 to 500 J/kg this evening. This forecast expands the area of isolated showers and thunderstorms from the south central highlands eastward across the southeast plains this evening. Inverted-V soundings for these areas indicate that showers and thunderstorms will have the potential to produce strong outflow winds and even an isolated dry downburst greater than 50 knots. Non-convective south to southwest winds will range from 10 to 20 knots this afternoon and evening with gusts to near 30 knots. These winds will diminish this evening with loss of daytime heating and mixing, and will fall below 10 knots after midnight. Drier southwest flow aloft will occur on Sunday. A deep lee surface cyclone will form in eastern CO Sunday, increasing the surface pressure gradient across central and eastern NM. This gradient and 25 to 35 knot winds aloft will produce southwest surface winds Sunday afternoon and evening ranging from 20 to 30 knots with gusts up to 40 knots. Mild southwest flow aloft will result in high temperatures near to slightly above normal west of the central mountains and 5 to 15 degrees above normal east of the central mountains due to the downsloping component of the wind. A large upper level trough in the northern Great Basin Sunday will split into a northern trough over the central Rockies and a southern trough over southern CA/southwest AZ Monday morning. A fairly strong surface low will form in southeast CO Monday afternoon, while southwest winds aloft will range from 20 to 30 knots. This combination will produce breezy conditions across the eastern plains Monday afternoon and early evening with gusts to near 30 knots. High temperatures in the eastern plains will not be as warm as Sunday, but will still be 3 to 8 degrees above normal. Increasing clouds and lower H5 heights across western and central NM Monday will produce slightly below normal temperatures in central NM and below normal temperatures, by approximately 3 to 8 degrees, in western NM. An increase in mid level moisture and surface instability Monday afternoon across west central and northwest NM will bring a chance for isolated thunderstorms. As the large trough to the west moves eastward across southern and central AZ Monday night and Tuesday, a moderately strong backdoor cold front will move across into northeast NM Monday night and across central and western NM Tuesday. Increasing moisture ahead of the upper low will interact with the cold front producing light to moderate precipitation across northern NM and generally light precipitation across central NM. GFS and ECMWF in good agreement in closing off the upper low over southeastern AZ Tuesday night and in trending the track farther south along the southern border of NM on Wednesday. This track would shift the precipitation shield farther southward with lesser precipitation amounts across northern NM during the day on Wednesday. That being stated, the northern mountains will likely receive light to moderate snowfall totals by Tuesday evening in the 3 to 7 inch range. Liquid equivalent storm total precipitation now appears to be one tenth of an inch or less across much or northern and central NM with amounts closer to one quarter of an inch across the higher elevations of the north. Below normal temperatures are expected across the entire area Tuesday and Wednesday. A backdoor cold front will move across the eastern plains Thursday, and this reinforcing shot of colder air will keep temperatures below normal east of the central mountains. High temperatures will rebound to near normal west of the central mountains Thursday. Milder and drier west flow aloft will bring fair weather and above normal temperatures to the entire area Friday and Saturday. The current forecast has high temperatures 5 to 10 degrees above normal for Saturday, but models are hinting that even warmer weather will be possible. 28 && .FIRE WEATHER... Critical fire weather conditions continue through Monday, most notably from the central mountain chain across the eastern plains. The Middle Rio Grande Valley could see critical conditions on Sunday when strong winds and drier air will be more widespread and moderate to high Haines forecast, and the West Central/Southwest mountains could see at least localized critical conditions Sunday. Decided against including those west central/southwest zones at this time in the Red Flag warning due to the forecast high temperatures being closer to average for this time of year. Critical conditions will likely persist Monday over much of eastern New Mexico, but the west will start to cool off as an upper trough approaches from the Great Basin. Deeper mid to upper level moisture will pass over the southern third to half of NM tonight. Short term models indicate increasing instability along/south of Highway 60, where some showers and isolated thunderstorms could erupt, with satellite imagery showing increasing convective cloud development this afternoon. Some of the convection could be dry, especially farther north toward Highway 60 with gusty variable winds. This moisture/instability passes fairly quickly and is forecast to be exiting the region by early Sunday morning. A storm system drops into the Great Basin Monday, and models suggest there could be a few showers along the Contdvd late Monday afternoon. Forecast models are also trending a bit drier with the storm system as it continues to drop south through AZ Monday night/Tuesday and possibly south of NM by Tuesday night. A cold front may impact the eastern plains during this time, and reduce vent rates somewhat Tuesday and Wednesday. The upshot is there is still considerable uncertainty if this system will pan out to produce widespread wetting precipitation or not. There could also be a weak disturbance in northwest flow that could clip NM Thursday. Late next week could be dry and warmer with highs near normal, and seasonably breezy to windy. && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Sunday for the following zones... NMZ103-104-106>108. &&
Hazardous weather outlook, Mar 24, 4:06 AM MDT, 23 hours 1 minute before
Hazardous Weather Outlook National Weather Service Albuquerque NM 406 AM MDT Sat Mar 24 2018 NMZ501>540-251200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 406 AM MDT Sat Mar 24 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect this afternoon until early evening for the area along and east of the central mountain chain, where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday The potential exists for critical fire weather conditions to return to the area along and east of the central mountain chain Sunday and Monday, and also in the middle Rio Grande Valley on Sunday. Monday night through Tuesday night, a few inches of snow accumulation will be possible in the northern mountains with locally around a half foot in the Sangre de Cristos near the Colorado border. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
In the hours before
Local storm report, Mar 24, 10:12 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1012 PM MDT SAT MAR 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
03/24/2018 M60 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ201800394
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:04 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 11 hr |
| Mar 25, 2:10 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 30 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.